What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 15, 5:16 PM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 15, 5:16 PM CST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
616 PM CDT Sat Apr 15 2023
...New AVIATION...
.SYNOPSIS...
Issued at 315 PM CDT Sat Apr 15 2023
Showers and thunderstorms will lift through the Midsouth this
evening, along a Pacific cold front and aided by a strong upper
level disturbance. Dry conditions will prevail from Sunday through
the middle of next week. Our next rain chance will arrive Thursday
into early Friday, as another Pacific cold front and upper level
disturbance bring thunderstorms to the region.
&&
.DISCUSSION...
(This evening through next Friday)
Issued at 315 PM CDT Sat Apr 15 2023
Storms appear on track to pass through the Midsouth this evening,
ahead of a negatively-tilted midlevel trough ejecting through the
Ozarks. Storms will form along a Pacific cold front/dryline,
encountering 1500-2000 J/kg of mixed-layer CAPE over eastern AR
at 7-8PM. 0-6km bulk shear will not be particularly impressive,
at 35-40 knots. Strong frontal forcing will likely result in
linear storm mode, with damaging winds the primary threat. Linear
mode aside, 700-500mb lapse rates in excess of 8C/km, and large
hail certainly cannot be ruled out west of the MS River. Tornado
threat will likely be confined to storm scale interactions/bookend
vortices that may yield a brief spin-up or two.
Mixed layer CAPE will decrease to 500-1000 J/kg over west TN and
north MS after 9 PM. A marginal damaging wind threat will persist,
given 50-60 knot 850mb-700mb rear inflow. Severe storm threat
should be largely over by midnight, as mixed-layer CAPE drops to
below 500 J/kg near the TN River and northeast MS. In the
interim, the legacy Duct Function product from the NAM model
suggests some favorable propagation of thunderstorm outflows. The
takeaway: The weakening storms may be efficient wind producers.
Dry and cooler conditions will prevail on Sunday, with dewpoints
cooling to the 30s. Surface winds will gust during the day and
remain sufficiently high Sunday night to preclude frost concerns.
Temperatures will warm through Thursday, ahead of an approaching
upper level longwave trough. Rain chances return late Thursday and
early Friday, as the trough and associated surface cold front lift
through much of the MS River Valley.
PWB
&&
.AVIATION...
(00Z TAFS)
Issued at 601 PM CDT Sat Apr 15 2023
Current VFR conditions will begin to lower to MVFR as as
organized line of storms is expected to move from west to east
starting around 01z. During FROPA, brief TSRA conditions and gusty
winds will be possible. TEMPO groups cover this well. The farther
east this line gets, the weaker the convection is expected to be.
Guidance isn't hitting hard on low ceilings with this system with
the lowest MVFR deck ~1500ft. After FROPA, conditions will
gradually lift back to VFR and all sites should be back to VFR by
tomorrow morning. Winds will continue to be elevated and gusty
throughout the period. SSW winds around 10-15kts and gusts up to
25kts are pre-frontal conditions. As the front passes winds will
veer NNW remaining elevated with higher gusts possible.
DNM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...PWB
AVIATION...DNM
In the hours before
Local storm report, Apr 15, 6:12 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
712 PM CDT SAT APR 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG 5 SW EGYPT 35.83N 91.02W
04/15/2023 CRAIGHEAD AR TRAINED SPOTTER
TRACTOR TRAILER BLOWN OVER ON HIGHWAY 67,
NORTHBOUND LANE.
&&Local storm report, Apr 15, 6:38 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
738 PM CDT SAT APR 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG 5 NNW WEINER 35.68N 90.94W
04/15/2023 POINSETT AR PUBLIC
CARPORT BLOWN OVER.
&&Special weather statement, Apr 15, 6:58 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Memphis TN
758 PM CDT Sat Apr 15 2023
ARZ009-018-026-028-MOZ113-115-160200-
Greene AR-Craighead AR-Mississippi AR-Clay AR-Pemiscot MO-Dunklin MO-
758 PM CDT Sat Apr 15 2023
...Strong thunderstorms will impact portions of eastern Greene,
northeastern Craighead, northwestern Mississippi, Clay, western
Pemiscot and Dunklin Counties through 900 PM CDT...
At 758 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Neelyville to near Marmaduke to 7 miles
southwest of Cardwell. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paragould, Blytheville, Kennett, Malden, Piggott, Gosnell, Manila,
Portageville, Hayti, Steele, Leachville, Campbell, Rector, Senath,
Monette, Marmaduke, Chalk Bluff Natural Area, Clarkton, Cardwell and
Hornersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Memphis.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
eastern Arkansas...and southeastern Missouri.
&&
LAT...LON 3663 8996 3645 8996 3639 8997 3639 8975
3643 8974 3641 8970 3631 8971 3580 8992
3586 9045 3650 9052 3650 9022 3654 9021
3655 9019 3659 9019 3663 9015
TIME...MOT...LOC 0058Z 259DEG 33KT 3659 9047 3623 9043 3600 9041
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MJHLocal storm report, Apr 15, 7:09 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
809 PM CDT SAT APR 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL CORNING 36.41N 90.58W
04/15/2023 E1.00 INCH CLAY AR PUBLIC
PICTURE OF HAIL IN CORNING.
&&Local storm report, Apr 15, 7:11 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
811 PM CDT SAT APR 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG 2 NW MANILA 35.91N 90.18W
04/15/2023 MISSISSIPPI AR PUBLIC
TREE ON CAR ON WISE LN.
&&Special weather statement, Apr 15, 7:59 PM CST, 1 minute before
Special Weather Statement
National Weather Service Memphis TN
859 PM CDT Sat Apr 15 2023
ARZ028-MOZ115-TNZ001>003-019-020-048-050-051-160245-
Mississippi AR-Pemiscot MO-Weakley TN-Lake TN-Crockett TN-
Lauderdale TN-Obion TN-Dyer TN-Haywood TN-Gibson TN-
859 PM CDT Sat Apr 15 2023
...Strong thunderstorms will impact portions of northeastern
Mississippi, Pemiscot, Crockett, northwestern Weakley, Dyer, western
Gibson, Obion, northeastern Lauderdale, northern Haywood and Lake
Counties through 945 PM CDT...
At 859 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marston to 6 miles east of Ashport.
Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dyersburg, Blytheville, Martin, Union City, Ripley, Caruthersville,
Trenton, Portageville, Hayti, Fulton, Steele, Reelfoot Lake State
Park, Tiptonville, Newbern, Alamo, Bells, South Fulton, Dyer, Halls
and Ridgely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Memphis.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
eastern Arkansas...southeastern Missouri...and west Tennessee.
&&
LAT...LON 3650 8879 3570 8902 3580 8990 3639 8979
3639 8975 3643 8974 3640 8967 3641 8960
3634 8954 3635 8952 3638 8951 3642 8955
3646 8952 3650 8954 3650 8949 3647 8949
3646 8947 3650 8942 3651 8930
TIME...MOT...LOC 0159Z 284DEG 46KT 3648 8962 3577 8969
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MJH